# SDR CA030825015

- Difficulty date: August 24, 2003
- Submitted: September 4, 2003
- Operation: General aviation
- Make and model: Beech 1900D
- Aircraft time: 10,551 hours
- Engine: Pwa PT6A67D
- Propeller: Hartzl HCE4A3I
- System (JASC): 2425 · AC Indicating System
- Part: Indicator
- Part number: 1143800331
- Condition: Shorted
- Location: Ac Volt Meter
- Part time: 12,568 hours, 12,571 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CURISE FLIGHT, CREW NOTED ELECTRICAL ODOR AND SMOKE IN COCKPIT AREA. THE AIRCRAFT RETURNED TO ORIGINAL DEPARTURE LOCATION. THE DURATION OF THE SMOKE/SMELL WAS VERY BRIEF.  MAINTENANCE REPLACED THE AC VOLTMETER INDICATOR WHICH APPEARS TO HAVE SHORTED INTERNALLY.  THE UNIT HAS BEEN SENT FOR INVESTIGATION AND A STRIP HAS BEEN REQUESTED FOR FURTHER FOLLOWUP.
